MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72202019
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a humerus fracture surgery, after the minitac ultrabraid anchor was implanted, the screw was loosened.The device was successfully retrieved from the patient with the help of tweezers and suction.The procedure was finished with a smith and nephew back up device used in an additionally drilled bone hole, and there was a void left in the patient.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device, suture strings and anchor were returned with biological debris on them.A functional assessment of the device found it functions as designed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the provided undated photo of the explant does not contribute to the clinical investigation of the root cause of the reported loosening of the anchor.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include inadequate bone quality, improper preparation of the insertion site, or off-axis insertion of the device.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18192101
Report Number1219602-2023-02267
Device Sequence Number17951376
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202019
Device Lot Number2086809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date02/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale